Alert archive / Washington / Snow Advisories in 2008
Snow Advisory 21, NWS Seattle, WA
NWS Seattle, WA issued this snow advisory at Apr 18, 2008, 5:05 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 5:05 PM PDT (00:05 UTC)
- Expired
- Apr 19, 2008, 5:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 190005 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 505 PM PDT FRI APR 18 2008 ...A SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF WESTERN WASHINGTON INCLUDING SNOHOMISH COUNTY AND THE CASCADE MOUNTAINS.. ...SNOW TONIGHT WITH 1 TO 3 INCHES IN THE LOWLANDS OF SNOHOMISH COUNTY AND 4 TO 8 INCHES IN THE CASCADES... WAZ505-507-518-519-190815- /O.NEW.KSEW.SN.Y.0021.080419T0005Z-080419T1200Z/ EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 505 PM PDT FRI APR 18 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... EXPECT SNOW TONIGHT WITH 1 TO 3 INCHES IN THE LOWLANDS OF SNOHOMISH COUNTY AND 4 TO 8 INCHES IN THE CASCADES. EXPECT SLUSHY ROADS IN THE LOWLANDS...ESPECIALLY ON THE HILLS OF SNOHOMISH COUNTY. PEOPLE VENTURING INTO THE CASCADES CAN EXPECT SNOW COVERED HIGHWAYS TONIGHT. THE PUGET SOUND CONVERGENCE ZONE HAS DEVELOPED OVER SNOHOMISH COUNTY THIS EVENING. AN INCH OF SNOW HAS ALREADY FALLEN ON SOME OF THE HILLS AROUND EVERETT AND LAKE STEVENS. EXPECT A CHANCE OF THUNDERSTORMS TONIGHT AS WELL AS THE AIR MASS IS VERY UNSTABLE...HEAVIER SNOW SHOWERS MAY REDUCE THE VISIBILITY TO A QUARTER MILE OF LESS AT TIMES. $$
2 follow-up statements
000 WWUS46 KSEW 190215 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 715 PM PDT FRI APR 18 2008 ...A SNOW ADVISORY REMAINS IN EFFECT FOR THE CASCADE MOUNTAINS.. ...THE SNOW ADVISORY FOR SNOHOMISH COUNTY HAS BEEN CHANGED TO A HEAVY SNOW WARNING FOR TONIGHT... WAZ505-507-191100- /O.UPG.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/ /O.NEW.KSEW.HS.W.0006.080419T0215Z-080419T1200Z/ EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- 715 PM PDT FRI APR 18 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM. UP TO 7 INCHES OF SNOW WILL FALL TONIGHT...ALTHOUGH MANY LOCATIONS WILL SEE ONLY 1 TO 3 INCHES. THE HEAVIEST SNOW HAS FALLEN AROUND PAINE FIELD AND FROM LAKE STEVENS TO SNOHOMISH AND MONROE...WHERE UP TO 5 INCHES WAS ON THE GROUND AS OF 7 PM ON SOME OF THE HILLS. MOTORISTS CAN EXPECT SLUSHY ROADS IN SNOHOMISH COUNTY TONIGHT. $$ WAZ518-519-191100- /O.CON.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 715 PM PDT FRI APR 18 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 6 INCHES OF SNOW HAS FALLEN ON SNOQUALMIE PASS SO FAR THIS AFTERNOON AND EVENING. BY DAYBREAK 5 TO 10 INCHES OF SNOW WILL HAVE FALLEN IN THE CASCADES. MOTORISTS CAN EXPECT WINTER DRIVING CONDITIONS. $$
000 WWUS46 KSEW 190601 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1101 PM PDT FRI APR 18 2008 WAZ505-507-191200- /O.CON.KSEW.HS.W.0006.000000T0000Z-080419T1200Z/ EAST PUGET SOUND LOWLANDS-EVERETT AND VICINITY- 1101 PM PDT FRI APR 18 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT FOR THE EVERETT AREA AND THE EAST PUGET SOUND LOWLANDS UNTIL 5 AM PDT SATURDAY. FOUR TO SIX INCHES OF SNOW WILL FALL TONIGHT...WITH LOCAL ACCUMULATIONS AS MUCH AS 10 INCHES POSSIBLE. THE HEAVIEST SNOW CONTINUES TO FALL ALONG AND NORTH OF A LINE EXTENDING FROM PAINE FIELD SOUTHEAST TO JUST NORTH OF LAKE SAMMAMISH. MOTORISTS CAN EXPECT SLUSHY ROADS IN SNOHOMISH COUNTY TONIGHT. $$ WAZ510-191200- /O.EXA.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/ ADMIRALTY INLET AREA- 1101 PM PDT FRI APR 18 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW ADVISORY FOR THE ADMIRALTY INLET AREA INCLUDING WHIDBEY AND CAMANO ISLAND...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. DOPPLER RADAR IS SHOWING HEAVY SHOWERS EXTENDING FROM JUST NORTH OF COUPEVILLE SOUTHEAST OVER CAMANO ISLAND. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE. $$ WAZ518-519-191200- /O.CON.KSEW.SN.Y.0021.000000T0000Z-080419T1200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 1101 PM PDT FRI APR 18 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT FOR THE NORTHERN AND CENTRAL CASCADES AND PASSES UNTIL 5 AM PDT SATURDAY. SEVEN INCHES OF SNOW HAS FALLEN ON SNOQUALMIE PASS AND NINE INCHES ON STEVENS PASS SO FAR THIS AFTERNOON AND EVENING. BY DAYBREAK 7 TO 11 INCHES OF SNOW WILL HAVE FALLEN IN THE CASCADES. MOTORISTS CAN EXPECT WINTER DRIVING CONDITIONS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this snow advisory went out at Apr 18, 2:45 PM PDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 18, 2:45 PM PDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 245 PM PDT FRI APR 18 2008 .SYNOPSIS...A COLD UPPER LEVEL TROUGH WILL LINGER OVER THE PACIFIC NORTHWEST THROUGH SUNDAY. SNOW SHOWERS ARE POSSIBLE AT TIMES THROUGH SUNDAY MORNING. THE UNUSUALLY COLD AIR MASS WILL PERSIST OVER WESTERN WASHINGTON THROUGH THE WEEKEND...THEN A SLOW WARMING AND DRYING TREND WILL COMMENCE NEXT WEEK. && .SHORT TERM...COLD AIR HAS SETTLED OVER THE REGION NORTH OF SEATTLE. IT WILL SPREAD SOUTH TONIGHT. VIRTUALLY ANY KIND OF WEATHER SEEMS POSSIBLE AT THIS POINT AND INDEED MANY KINDS HAVE ALREADY BEEN OBSERVED...INCLUDING RAIN AND SNOW SHOWERS...SMALL HAIL...AND BREEZY CONDITIONS. SOME ECHOES ON THE NEWLY BACK IN SERVICE KATX RADAR HAVE THREATENED TO TURN INTERESTING BUT AS OF YET NONE HAVE. THE COLD AIR ALOFT WILL STAY THERE THROUGH SUNDAY. UNTIL THEN THE SAME MIX OF WEATHER IS POSSIBLE. HAVE ALSO ADDED ISOLATED THUNDERSTORMS TO THE MIX SATURDAY AFTERNOON. NOT LOOKING FOR ANY ACCUMULATIONS...LESS THAN AN INCH...AND ANY SNOW THAT FALLS IN THE DAYTIME IS LIKELY TO MELT QUICKLY. THAT HAS HAPPENED TODAY ALREADY. OVERNIGHT IF TEMPS STAY AT OR BELOW FREEZING FOR SEVERAL HOURS THERE MIGHT BE A LITTLE ACCUMULATION IN ISOLATED SPOTS. BUT OVERALL THIS DOES NOT LOOK LIKE A WIDESPREAD EVENT...MUCH MORE SHOWERY FOR THAT. EVEN THE MOUNTAINS ARE NOT LIKELY TO GET A LOT OF SNOW AND HAVE INDICATED SUB-ADVISORY AMOUNTS THERE. BY SUNDAY SHOULD SEE A BIT MORE SUN AS UPPER LOW BEGINS TO DISSIPATE. TEMPS WILL STILL BE ON THE COOL SIDE BUT SHOULD SEE SOME PLACES GET TO 50 OR SO. MONDAY WILL BE A DEGREE OR TWO WARMER. BURKE .LONG TERM...NEW MODELS KEEP THINGS COOL THROUGH ABOUT THURSDAY. SOME WARMING INDICATED LATE IN THE WEEK...PERHAPS ALL THE WAY UP TO CLIMATOLOGICAL AVERAGE FOR THIS TIME OF YEAR WHICH IS ABOUT 60 AT KSEA. BURKE && .AVIATION...AN UNSEASONABLY COLD UPPER LEVEL TROUGH OF LOW PRESSURE WILL REMAIN OVER THE REGION TONIGHT AND SAT. THE AIR MASS WILL BE COOL MOIST AND SOMEWHAT UNSTABLE...WITH THE SNOW LEVEL BELOW 1000 FT AND SHOWERS POSSIBLY FALLING AS SNOW OR RAIN AND SNOW MIXED AT SEA LEVEL TONIGHT AND SAT MORNING. THE PUGET SOUND CONVERGENCE ZONE EXTENDING EAST FROM THE EVERETT AREA INTO THE CASCADES WILL CONTINUE THIS EVENING THEN DISSIPATE OVERNIGHT. AT KSEA...THE CONVERGENCE ZONE WILL ALMOST CERTAINLY REMAIN NORTH OF KSEA. VFR WILL BE THE PREDOMINANT CONDITION THIS EVENING...BUT OCCASIONAL BKN OR OVC LAYERS 2000 TO 3000 FT ARE LIKELY IN SHOWERS. THE AIR MASS IS COLD ENOUGH FOR SNOW OR MIXED RAIN AND SNOW AT KSEA ...BUT WORST CASE SCENARIO AND AN OUTSIDE CHANCE AT BEST IS PROBABLY ACCUMULATION OF 1/2 INCH. SOUTHWEST WIND 10 TO 16 KT THIS EVENING AND GUSTING 24 KT...BECOMING SOUTH 8 TO 12 KT OVERNIGHT. MCDONNAL && .MARINE...STRONG ONSHORE FLOW WILL CONTINUE THIS EVENING PRODUCING SMALL CRAFT ADVISORY WINDS ALL WATERS...WITH SHOWER ACTIVITY ADDING TO THE GUSTY NATURE OF THE WINDS. PUGET SOUND CONVERGENCE ZONE WILL CONTINUE THIS EVENING AND DISSIPATE OVERNIGHT. WINDS WILL EASE OVERNIGHT AND GRADUALLY TURN NORTHERLY OFFSHORE AS A SURFACE LOW MOVES FROM SOUTHWEST BRITISH COLUMBIA TO THE NORTH WASHINGTON COAST. A COLD FRONT WILL ARRIVE FROM THE NORTH ON SAT...REINFORCING OFFSHORE NORTHERLY FLOW SAT NIGHT THROUGH MON. MCDONNAL && .SEW WATCHES/WARNINGS/ADVISORIES... GALE WARNING CENTRAL AND EASTERN STRAIT. SMALL CRAFT ADVISORY FOR THE REMAINDER OF THE WATERS. SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Apr 18, 12:41 PM PDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1241 PM PDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM NON-TSTM WND GST 4 ESE LOWER ELWHA 48.13N 123.48W
04/18/2008 M46 MPH CLALLAM WA TRAINED SPOTTER
GUST OCCURRED AT 1145 AM.
&&
GRUBLocal storm report, Apr 18, 2:28 PM PDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
228 PM PDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM SNOW 4 SW EVERETT 47.92N 122.25W
04/18/2008 M0.9 INCH SNOHOMISH WA TRAINED SPOTTER
MIXTURE OF SNOW AND GRAUPEL. STOPPED SNOWING.
&&
GRUBLocal storm report, Apr 18, 3:13 PM PDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
313 PM PDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 2 NNE BREMERTON 47.58N 122.69W
04/18/2008 M0.25 INCH KITSAP WA TRAINED SPOTTER
0309 PM HAIL S SPANAWAY 47.10N 122.43W
04/18/2008 M0.25 INCH PIERCE WA TRAINED SPOTTER
&&
GRUBLocal storm report, Apr 18, 3:31 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
331 PM PDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM SNOW 2 W FRIDAY HARBOR 48.53N 123.08W
04/18/2008 U0.0 INCH SAN JUAN WA TRAINED SPOTTER
STARTED SNOWING AFTER 215 PM. SNOW DID NOT STICK AND HAS
MELTED.
&&
GRUBLocal storm report, Apr 18, 3:50 PM PDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
350 PM PDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM SNOW 2 ESE GOLD BAR 47.85N 121.65W
04/18/2008 M1.8 INCH SNOHOMISH WA TRAINED SPOTTER
ELEVATION 600 FEET.
&&
GRUBLocal storm report, Apr 18, 4:12 PM PDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
412 PM PDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM SNOW 5 NE INDEX 47.87N 121.48W
04/18/2008 M1.0 INCH SNOHOMISH WA TRAINED SPOTTER
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:15 PM PDT | Heavy Snow Warning | SEW | 10 hr | |
| Apr 19, 8:30 AM PDT | Snow Advisory | SEW | 4 hr |
Nearby
Snow Advisories in Washington, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.